Louisiana, 2026

Tornado and Damaging Winds in Louisiana, January 10, 2026

January 10, 2026 · NWS SHV · 5 events in 1 county or zone

A weak cold front extended from Eastern Oklahoma into Northeast Texas during the late evening into the early morning hours of January 9th-10th, and separated a warm, moist, and unstable air mass to its east, with a slightly cooler but drier air mass to the west. A surface low developed during the evening and overnight hours along the frontal boundary, enhancing a deep southerly low level flow…

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SHV wrote it up.

A weak cold front extended from Eastern Oklahoma into Northeast Texas during the late evening into the early morning hours of January 9th-10th, and separated a warm, moist, and unstable air mass to its east, with a slightly cooler but drier air mass to the west. A surface low developed during the evening and overnight hours along the frontal boundary, enhancing a deep southerly low level flow into East Texas and North Louisiana, with a longwave trough shifting east through the Rockies into the Southern Plains enhancing large scale forcing along and ahead of the front across the warm sector. Thus, scattered to numerous showers and thunderstorms developed across this area, and spread east across East Texas and North Louisiana during the evening through the overnight hours. These storms tapped better low level wind shear as they entered Northwest Louisiana, which resulted in isolated severe thunderstorms that developed and even spawned a tornado just southeast of Coushatta. These storms weakened as they shifted farther east into Northcentral Louisiana during the early morning hours of the 10th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jan 9, 11:25 PM CST, 38 minutes earlier. Its key messages:

  • Issued at 1120 PM CST Fri Jan 9 2026 -Tornado Watch is in Effect through 4 AM for portions of North Louisiana. -More seasonable and dry conditions will settle into the region starting this weekend and continuing well into next week.
Area forecast discussion, Jan 9, 11:25 PM CST, 38 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
1125 PM CST Fri Jan 9 2026

...New DISCUSSION, AVIATION...

.KEY MESSAGES...
Issued at 1120 PM CST Fri Jan 9 2026

 -Tornado Watch is in Effect through 4 AM for portions of North
  Louisiana.

 -More seasonable and dry conditions will settle into the region
  starting this weekend and continuing well into next week.

&&

.DISCUSSION...
Issued at 1112 PM CST Fri Jan 9 2026

A frontal boundary across mainly north Louisiana into Southeast
Texas remains the source for convection across the ArkLaTex this
evening. Locations in the warm sector east of the boundary across
north Louisiana remain in a Tornado Watch through 4 AM. The
combination of the convergence of warm gulf moisture along the
boundary and an approaching upper-trough from the west could lead
to strong thunderstorms overnight, capable of producing damaging
winds, large hail, and possible tornadoes.

Increased moisture could also lead to patchy fog conditions across
portions of east Texas and north Louisiana overnight. However,
conditions are forecast to improve through daybreak as cool and
dry high pressure build across the region. Northerly winds on
Saturday could approach 15 mph across portions of east and
northeast Texas. Winds to drop off to 5 mph or less on Saturday
night with dry and stable conditions prevailing thereafter through
the remainder of the forecast period.

Cold conditions expected through the weekend with Saturday
afternoon highs forecast to climb into the 50s to lower 60s and
lows on Saturday night in the 30s. The coldest day of the forecast
period will be on Sunday with highs in the 50s and lows on Sunday
night in the upper 20s to lower 30s. As the surface high shifts
east, a gradual warming trend is expected through Wednesday with
another reinforcement of cold air expected thereafter. Highs in
the 50s and lows near freezing are expected on Thursday morning.
/05/

&&

.AVIATION...
(06Z TAFS)
Issued at 1115 PM CST Fri Jan 9 2026

The back edge of a broken line of showers and thunderstorms was
currently located from just west of the LFK and SHV terminals to
just east of the TXK terminal. This convection was making slow but
steady progress through our airspace and will continue to do so as
we go through the overnight hours. Feel like we should get this line
east of the ELD/MLU terminals before the next 12z TAF package goes
out. Ceilings behind the line of convection quickly become VFR with
some 5-8kft ceilings noted at the TXK and TYR terminals. Model cross
section do support the possibility of MVFR, post convective ceilings
through 16z or so today across our NE TX terminals into the TXK and
SHV terminals as well. Those MVFR ceilings may stay around a little
longer at the ELD/MLU terminals. Overall, a trend towards VFR
conditions should prevail from late morning into the afternoon
across all terminal locations. Look for post frontal winds from the
northwest sustained near 10-15kts with gusts upwards of 30kts
possible before winds begin to subside just prior to sunset this
evening.

13

&&

.SPOTTER INFORMATION STATEMENT...
Issued at 1130 AM CST Fri Jan 9 2026

Spotter activation may be needed overnight.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  52  61  39  58 /  90   0   0   0
MLU  58  63  39  54 / 100  20   0   0
DEQ  41  54  32  54 /  40   0   0   0
TXK  47  57  36  56 /  60   0   0   0
ELD  49  58  34  53 /  90  10   0   0
TYR  45  56  36  59 /  60   0   0   0
GGG  46  58  35  58 /  80   0   0   0
LFK  50  61  37  59 /  90   0   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

DISCUSSION...05
AVIATION...57

In the hours before

Special weather statement, Jan 9, 7:13 PM CST, 4 hours 50 minutes before
Special Weather Statement
National Weather Service Shreveport LA
713 PM CST Fri Jan 9 2026

TXZ136-149-150-100200-
Cherokee TX-Smith TX-Rusk TX-
713 PM CST Fri Jan 9 2026

...AN AREA OF STRONG THUNDERSTORMS WILL IMPACT SOUTHWESTERN RUSK...
CHEROKEE AND SOUTHEASTERN SMITH COUNTIES UNTIL 8 PM CST...

At 713 PM CST, Doppler radar was tracking an area of strong
thunderstorms 6 miles north of Maydelle, or 7 miles southwest of
Jacksonville, moving northeast at 40 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  Jacksonville, Henderson, Whitehouse, Rusk, Overton, Troup, New
  London, Arp, Ponta, Mixon, New Salem, Mount Selman, Turnertown,
  Maydelle, Reese, Joinerville, New Summerfield, Gallatin, Reklaw
  and Concord.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3176 9539 3182 9540 3186 9544 3190 9544
      3193 9542 3195 9545 3197 9545 3237 9507
      3208 9469 3158 9524 3160 9528 3161 9526
      3162 9527 3163 9529 3166 9528 3168 9528
      3172 9534 3173 9533 3173 9537 3175 9536
TIME...MOT...LOC 0113Z 217DEG 34KT 3189 9532

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

23
Special weather statement, Jan 9, 8:44 PM CST, 3 hours 19 minutes before
Special Weather Statement
National Weather Service Shreveport LA
844 PM CST Fri Jan 9 2026

LAZ001>003-010>012-100330-
Red River LA-Bienville LA-Bossier LA-Caddo LA-Webster LA-De Soto
LA-
844 PM CST Fri Jan 9 2026

...AN AREA OF STRONG THUNDERSTORMS WILL IMPACT NORTH CENTRAL DE
SOTO...SOUTHEASTERN CADDO...SOUTHERN BOSSIER...NORTH CENTRAL RED
RIVER...WEST CENTRAL BIENVILLE AND SOUTHERN WEBSTER PARISHES UNTIL
930 PM CST...

At 844 PM CST, Doppler radar was tracking an area of strong
thunderstorms extending from near Bossier City to 8 miles northeast
of Stonewall, or extending from near Bossier City to 11 miles
southeast of Shreveport, moving east at 30 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  Shreveport, Bossier City, Minden, Haughton, Ringgold, Sibley,
  Doyline, Dixie Inn, Dubberly, Heflin, Eastwood, Fosters, Koran,
  Curtis, Sligo, Plum Orchard Landing, Lake Bistineau South, Elm
  Grove, Lake Bistineau North and Mc Dade.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3232 9380 3247 9375 3261 9375 3266 9324
      3240 9320 3217 9334
TIME...MOT...LOC 0244Z 277DEG 27KT 3258 9363 3245 9361 3233 9370

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

57
Special weather statement, Jan 9, 11:17 PM CST, 46 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1117 PM CST Fri Jan 9 2026

LAZ001-010-017-TXZ151-153-100545-
Caddo LA-Shelby TX-Sabine LA-Panola TX-De Soto LA-
1117 PM CST Fri Jan 9 2026

...A LINE OF STRONG THUNDERSTORMS WILL IMPACT DE SOTO...SOUTHWESTERN
CADDO AND NORTHWESTERN SABINE PARISHES AND SOUTHEASTERN PANOLA AND
NORTHEASTERN SHELBY COUNTIES UNTIL 1145 PM CST...

At 1117 PM CST, Doppler radar was tracking a line of strong
thunderstorms extending from 11 miles north of Logansport to 10
miles north of Patroon, or extending from 17 miles northwest of
Mansfield to 14 miles east of Center, moving east at 45 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  Mansfield, Stonewall, Logansport, Joaquin, Converse, Oak Grove,
  Huxley, South Mansfield, Keachi, Grand Cane, Longstreet, Stanley,
  Reeds Store, Gloster, Keat Chie, Kickapoo, Kingston, Carmel,
  Pelican and Deadwood.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3198 9412 3220 9415 3226 9359 3224 9359
      3224 9361 3223 9361 3223 9360 3221 9360
      3221 9359 3220 9358 3202 9355 3177 9355
      3177 9411 3195 9412
TIME...MOT...LOC 0517Z 266DEG 40KT 3214 9397 3199 9395 3179 9394

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

57
Special weather statement, Jan 9, 11:45 PM CST, 18 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1145 PM CST Fri Jan 9 2026

LAZ010>012-017-018-100615-
Red River LA-Bienville LA-Sabine LA-Natchitoches LA-De Soto LA-
1145 PM CST Fri Jan 9 2026

...A LINE OF STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN DE SOTO...
NORTHWESTERN NATCHITOCHES...RED RIVER...NORTH CENTRAL SABINE AND
SOUTHWESTERN BIENVILLE PARISHES UNTIL 1215 AM CST...

At 1145 PM CST, Doppler radar was tracking a line of strong
thunderstorms extending from 8 miles east of Mansfield to 6 miles
east of Converse, or extending from 8 miles east of Mansfield to 17
miles south of Mansfield, moving east at 50 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  Coushatta, Campti, Converse, Allen, Oak Grove, Pleasant Hill,
  Martin, Hall Summit, Ashland, Edgefield, Powhatan, Hanna,
  Armistead, Lake End, Evelyn, Rambin, Ajax, Grand Bayou, Crichton
  and Pelican.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.

&&

LAT...LON 3177 9374 3193 9365 3207 9368 3223 9313
      3205 9307 3181 9309
TIME...MOT...LOC 0544Z 256DEG 41KT 3207 9357 3192 9353 3181 9360

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

57

The radar

The Shreveport radar (KSHV), 71 km away, was scanning. The volume nearest the first event began at 06:04 UTC.

Open the radar archive at this moment

Event by event

4 thunderstorm wind, 1 tornado. Local standard time, as filed.

Thunderstorm Wind, Red River

When
January 10, 12:03 AM CST
Where
Red River County, 1.14 mi NNW of Coushatta Arpt
Measured
61 kt (70 mph) estimated gust
Reported by
NWS Storm Survey
Coordinates
31.996, -93.306

A NWS Survey Team reported areas of shingles that were blown off of the roof of a single family home at the end of Mary Nichols Road in Coushatta. Large branches were also snapped off from a nearby tree.

Tornado, Red River

When
January 10, 12:04 AM CST to 12:06 AM CST
Where
Red River County, 1.41 mi NNE of Coushatta Arpt to 1.71 mi NNE of Coushatta Arpt
Rating
EF1
Path length
0.37 mi
Path width
84 yd
Reported by
NWS Storm Survey
Coordinates
31.999, -93.291

A weak EF-1 tornado, with estimated maximum winds near 88 mph, briefly touched down on Highway 71 near the Rolling Hills Trailer Park, where multiple large branches were snapped off of nearby softwood trees and several hardwood trees were found uprooted with large branches snapped along the highway. As the tornado crossed Highway 71, it moved into a field where additional softwood trees were found uprooted and snapped. The tornado then lifted as it moved farther into the field/heavily wooded and rural area.

Thunderstorm Wind, Red River

When
January 10, 12:05 AM CST
Where
Red River County, 3.95 mi E of Halfway
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
32.112, -93.303

A tree was blown down near the intersection of Highways 371 and 786.

Thunderstorm Wind, Red River

When
January 10, 12:05 AM CST
Where
Red River County, 1.4 mi N of Hanna
Measured
53 kt (61 mph) measured gust
Reported by
Mesonet
Coordinates
31.990, -93.348

A 61 mph wind gust was measured at the Coushatta Mesonet Site.

Thunderstorm Wind, Red River

When
January 10, 12:07 PM CST
Where
Red River County, 2.59 mi NE of Coushatta Arpt
Measured
52 kt (60 mph) estimated gust
Reported by
NWS Storm Survey
Coordinates
32.007, -93.269

A NWS Storm Survey Team reported a large branch that had snapped off of a tree and landed atop a golf cart at the Grand Bayou Resort. Several tents within the campground were also blown down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2026Every state in 2026This day in weather historyThe tornado archive for Louisiana, 2026Warnings in Louisiana, January 2026

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 1308456, 1308441, 1308446, 1308453, 1308461.